I am 30 years old and have been hypothyroid for about 2 year. We have never gotten to a point where i stayed on the same dose of synthroid. I feel horrible, my joints hurt and i am so tired. I have 3 kids, which make all of this worse. Last time i went to my pcp and told him i still don't feel right, he made me feel as if i was making this up. For some reason last time he lowered my dose to 50. When my results came back they were tsh of 18.203 and t4 of 0.99. They changed my dose again to 75. After going to the gyno last week for a regular checkup he called and informed me that i have to take my syntroid, (which i do every morning)my tsh was 11.5. What should I do? When is it time for a specialist?
You still have under-treated hypothyroidism. A specialist should be able to help get this under control more effectively, but essentially you need a higher dose than 75mcg as the target TSH is about 0.5-2.0.
Med. dose should be increased until your TSH reaches acceptable level or to where you feel your best, within the Labs reference range. Retest every 6 to 8 weeks after starting each new med. dose. Also suggest to be treated by a doctor who deals in thyroid and treats many patients yearly.
Many of us who have experienced TSH levels as high as you have often feel very cold, sluggish, depressed, and have *no* energy.
I would suggest that you find a good endocrinologist who specializes in thyroid conditions (some only treat diabetes). Endocrinologists are specialists in regulating endocrine levels, unfortunately it is a specialty that many PCP and other physicians do not understand.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.